# SDR 2024FA0000435

- Difficulty date: June 7, 2024
- Submitted: June 7, 2024
- Operation: General aviation
- Aircraft: N15871
- Make and model: Piper PA 28-180
- Aircraft serial: 287305168
- Aircraft time: 4,926 hours
- Engine: Lyc O360A4A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Condition: Cracked
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: A

## Discrepancy

ON CLIMB TO CRUISING ALTITUDE PIC FELT AN ENGINE VIBRATION AND DECIDED TO TURN BACK TO KARG. ON TURN BACK TO DEPARTURE AIRPORT OIL PRESSURE DROPPED TO "0" AND ENGINE SEIZED. POST EMERGENCY LANDING, ENGINE COWLING WAS REMOVED, HOLE IN CRANKCASE FOUND ON FORWARD TOP PORTION OF ENGINE CASE AT THE NUMBER 1 CYLINDER PUSHROD LOCATION. THE HOLE IN THE ENGINE CRANKCASE CONTRIBUTED TO THE LOSS OF ENGINE OIL PRESSURE AND SUBSEQUENT ENGINE SEIZURE.
